| Model Number |
AMSCO 400 STEAM STERILIZER |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/19/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The user facility reported water and steam were leaking from their amsco 400 sterilizer onto the floor.No report of injury.
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the unit and found that the view port had become damaged allowing water and steam to leak from the sterilizer.This unit is not under steris service agreement for maintenance activities.The user facility is responsible for all maintenance activities.The technician replaced the view port, tested the unit, confirmed it to be operating according to specifications, and returned it to service.No additional issues have been reported.
Additional Manufacturer Narrative
The technician collected water samples to test the facility's incoming water, and the results identified that five of the critical chemical attributes of water quality were above the maximum requirements for the carbon-steel steam generator as stated in the amsco 400 sterilizer operator manual (table 5-1.Required feed water quality for carbon-steel steam generators).The user facility is responsible for ensuring that their incoming water supply remains within the carbon-steel steam generator's operating requirements.The amsco 400 operator manual states (3-1), "water quality - supplied must be within specifications.Improper water quality adversely affects equipment operation." the technician notified the customer of the water quality test results and that their water quality is not meeting the required operating conditions.The user facility has committed to making the necessary improvements to the facility's incoming water quality.No additional issues have been reported.